Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 33, NWS Des Moines, IA

April 9, 2011Hancock County, Kossuth County, Winnebago County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 9, 2011, 9:48 PM CDT for Hancock County, Kossuth County, Winnebago County, Iowa. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2011, 9:48 PM CDT (02:48 UTC)
Expired
Apr 9, 2011, 10:30 PM CDT
In force
42 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Hancock County, IA, Kossuth County, IA, Winnebago County, IA

The radar

The Des Moines radar (KDMX), 164 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 5:48 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 355 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
355 m²/s²
0-3 km storm-relative helicity
550 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

701 
WUUS53 KDMX 100248
SVRDMX
IAC081-109-189-100330-
/O.NEW.KDMX.SV.W.0033.110410T0248Z-110410T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
948 PM CDT SAT APR 9 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HANCOCK COUNTY IN NORTH CENTRAL IOWA...
  SOUTHERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
  SOUTHWESTERN WINNEBAGO COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 1030 PM CDT

* AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. 
  THIS STORM WAS LOCATED NEAR ALGONA...AND MOVING NORTHEAST AT 20
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  BRITT...BURT...WESLEY...TITONKA...WODEN AND CRYSTAL LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.

&&

LAT...LON 4335 9385 4312 9372 4298 9426 4315 9436
TIME...MOT...LOC 0248Z 246DEG 17KT 4310 9420
WIND...HAIL <50MPH 1.50IN

$$
1 follow-up statement
182 
WWUS53 KDMX 100300
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1000 PM CDT SAT APR 9 2011

IAC081-109-189-100330-
/O.CON.KDMX.SV.W.0033.000000T0000Z-110410T0330Z/
KOSSUTH IA-HANCOCK IA-WINNEBAGO IA-
1000 PM CDT SAT APR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WINNEBAGO...NORTHWESTERN HANCOCK AND CENTRAL KOSSUTH COUNTIES UNTIL
1030 PM CDT...

AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR ALGONA...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  BRITT...WESLEY...TITONKA...WODEN AND CRYSTAL LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.

&&

LAT...LON 4299 9422 4318 9430 4335 9385 4312 9372
TIME...MOT...LOC 0300Z 246DEG 17KT 4312 9413
WIND...HAIL <50MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:30 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Apr 9, 6:30 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
630 PM CDT SAT APR 9 2011

...SEVERE WEATHER LIKELY TONIGHT AND SUNDAY OVER PORTIONS OF CENTRAL
IOWA...

.SHORT TERM /TONIGHT/...
CONCERNS REMAIN SEVERE WEATHER. MODELS CONTINUE TO FOCUS DEVELOPMENT
WEST NORTHWEST THIS EVENING WITH INTENSIFICATION EXPECTED DURING THE
EVENING HOURS. WARM FRONT SHOULD LIFT TO NEAR US 20 OVER THE NEXT
FEW HOURS. EXPECTING SFC MOISTURE CONVERGENCE OVER EASTERN
NEBRASKA/WESTERN IA TO ACT AS INITIATION ZONE AND ALSO AS AREA WHICH
SHOULD INTENSIFY AS EVENING CONTINUES. DISCRETE SUPERCELLS SHOULD
CONGEAL INTO AN AREA OF SUPERCELLS/STORMS ALONG THE WARM FRONTAL
BOUNDARY. CORFIDI VECTORS SUGGEST AN EAST/SOUTHEAST PROGRESSION
ALONG THE BOUNDARY THROUGH THE NIGHT. WITH SFC HELICITY REMAINING
FAVORABLE ALONG THE BOUNDARY AND DYNAMICS STRONG...STORMS SHOULD
HAVE LITTLE TROUBLE BEING MAINTAINED OVERNIGHT....ESPECIALLY NORTH.
LOWS WILL REMAIN RATHER WARM IN THE MID 60S SOUTH AND MID TO UPPER
50S NORTH...CLOSER TO THE WET BULB TEMPS THERE. WINDS OVERNIGHT WILL
REMAIN BRISK WITH SOUTH WINDS AT 15 TO 25 GUSTS TO 30 MPH OR HIGHER
AT TIMES.

.LONG TERM /SUNDAY THROUGH SATURDAY/...MAIN FORECAST CONCERN IS WITH
STRONG TROUGH AND SURFACE LOW PRESSURE SYSTEM TO PUNCH ACROSS THE
STATE ON SUNDAY.  MODELS IN DECENT AGREEMENT WITH TIMING OF SURFACE
LOW AND COLD FRONT TOMORROW. LEANED TOWARD A BLEND OF GFS/SREF
TOMORROW INTO MONDAY...THEN MAINLY ECMWF/GFS TUESDAY THROUGH THE END
OF THE WEEK.

SUNDAY...MODELS ARE MUCH QUICKER IN PUSHING DRY LINE EAST AND
PUTTING MUCH OF THE FORECAST AREA IN THE DRY SLOT SUNDAY.
INSTABILITY INCREASES ACROSS THE EASTERN PORTIONS OF THE FORECAST
AREA AND STORMS LOOK TO QUICKLY DEVELOP PAST 18Z. HAVE HIGHEST
POPS ACROSS THE EAST TO NORTHEAST WHERE THE LATEST DAY 2 MODERATE
RISK IS LOCATED. FAIRLY SHARP GRADIENT WITH POPS TOMORROW AS WITH
THE DRY SLOT PUNCHING IN AHEAD OF THE COLD FRONT. FROPA LOOKS TO
BE LATE AFTERNOON TO EARLY EVENING AND WINDS BEHIND FRONT ARE
LIKELY TO BE STRONG. VERY TIGHT PRESSURE GRADIENT AND GOOD PUNCH
OF POTENTIAL VORTICITY ADVECTION DIRECTLY BEHIND THE FRONT AND SO
INCREASED WINDS DURING THE AFTERNOON AND EVENING HOURS SUNDAY TO
REFLECT THIS TREND. COULD SEE SOME GUSTS TO NEAR 45-50KTS SUNDAY
AFTERNOON WITH AT 850MB RANGING CLOSE TO 60KTS.

MONDAY...ANOTHER STRONG WINDY DAY IS FORECAST WITH WINDS ATOP THE
MIXED LAYER AROUND 30-40KTS AND LIKELY WILL MIX DOWN THROUGH THE
AFTERNOON HOURS BEFORE DECOUPLING BY 23Z OR SO. KEPT WITH THE LIGHT
RAIN IN THE CAA REGIME OVERNIGHT SUNDAY INTO MONDAY MORNING ACROSS
NORTHERN IOWA...WHERE SOME LOW LEVEL MOISTURE RETURNS ALONG WITH
SOME SOME WEAK LIFT.

TUESDAY INTO WEDNESDAY...SURFACE HIGH PRESSURE BUILDS INTO THE
REGION ON TUESDAY AND PROVIDES A DRY AND MILD DAY FOR TUESDAY. A
WEAK UPPER LEVEL SHORTWAVE RIDES UP ALONG THE RIDGE DURING THE DAY
WEDNESDAY AND PROVIDES A DECENT SHOT OF POPS ACROSS THE NORTH
WEDNESDAY AFTERNOON INTO THE EVENING. NOT IMPRESSED WITH ANY
SEVERE WEATHER PARAMETERS...BUT THERE IS AT LEAST SOME WEAK
ELEVATED INSTABILITY WITH THIS SYSTEM AND MENTIONED THUNDER
WEDNESDAY NIGHT.

THURSDAY INTO SATURDAY...LATEST GFS/ECMWF ARE IN DECENT AGREEMENT
WITH STRONG CLOSE UPPER LOW LATE THURSDAY INTO FRIDAY.  ECMWF IS
FURTHER SOUTH THAN GFS BUT ARE IN FAIR AGREEMENT FOR BEING DAY 7.
HAVE MENTION OF SLIGHT POPS FRIDAY NIGHT INTO SATURDAY ON THE
BACKSIDE OF THIS NEXT UPPER LOW LATE IN THE WEEK.

&&

.AVIATION...
WARM FRONT EXTENDS FROM KDNS TO NEAR KMCW AT 2330Z AND WILL CONTINUE
TO LIFT NORTH INTO MN.  STORMS ARE FIRING IN ERN NEB AHEAD OF A DRY
LINE AND THESE STORMS WILL QUICKLY LIFT OFF TO THE NORTHEAST.  THESE
STORMS WILL ALSO QUICKLY BECOME SEVERE PRODUCING STRONG WIND GUSTS
AND LARGE HAIL.  THE LOW PRESSURE SYSTEM RESPONSIBLE FOR THIS WILL
LIFT NORTHEAST OVERNIGHT AND THROUGH SUNDAY DRAGGING A COLD FRONT
ACROSS THE TAF LOCATIONS.  STRONG STORMS WILL ONCE AGAIN DEVELOP
SUNDAY MORNING INTO THE AFTERNOON AS THE FRONT PUSHES ACROSS THE
STATE.  WINDS BEHIND THE FRONT WILL INCREASE DRAMATICALLY OUT OF THE
WEST OR SOUTHWEST AT 28G38KTS.  THE WIND WILL SHIFT TO THE NORTHWEST
AFTER THE TAF PERIOD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...REV
LONG TERM...KLP
AVIATION...FAB
Hazardous weather outlook, Apr 9, 5:07 PM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
507 PM CDT SAT APR 9 2011

IAZ004>007-015>017-023>028-033>039-044>048-057>059-101715-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
507 PM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING ACROSS
NORTHERN IOWA. A MODERATE RISK OF SEVERE WEATHER EXISTS IN NORTHERN
AND CENTRAL IOWA DURING THIS TIME. THE POTENTIAL FOR VERY LARGE
HAIL...DAMAGING WINDS AND TORNADOES WILL EXIST FOR THE
AREA...ESPECIALLY THIS EVENING.

RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE UPPER
DES MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE
ON SUNDAY AFTERNOON...ESPECIALLY ALONG AND EAST OF INTERSTATE 35.

THERE IS A POTENTIAL FOR HIGH WINDS SUNDAY AFTERNOON FOLLOWING THE
PASSAGE OF THE DRY LINE DURING THE MID TO LATE AFTERNOON HOURS. AT
THIS TIME...THE POTENTIAL IS CONDITIONAL...BUT IF IT OCCURS WINDS
MAY GUST WELL ABOVE 50 MPH FOR A PERIOD OF TIME FROM LATE AFTERNOON
THROUGH EARLY EVENING.

STRONG AND GUSTY WINDS ARE LIKELY MONDAY WITH GUSTS IN EXCESS OF
45 MPH.

.SPOTTER INFORMATION STATEMENT...

AN EMERGENCY MANAGERS WEBINAR IS SCHEDULED FOR 230 PM TODAY...TO
DISCUSS THE SEVERE WEATHER POTENTIAL FOR THIS EVENING THROUGH SUNDAY.

SPOTTER ACTIVATION IS EXPECTED THIS EVENING AND AGAIN ON SUNDAY
AFTERNOON.

IAZ050-062-075-086-097-101715-
TAMA-POWESHIEK-MAHASKA-WAPELLO-DAVIS-
507 PM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

DEVELOPMENT OF SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT...
ESPECIALLY NORTH OF HIGHWAY 30 WHERE A SLIGHT RISK OF SEVERE
THUNDERSTORMS EXISTS. DAMAGING WINDS AND LARGE HAIL WILL BE
POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A MODERATE RISK FOR SEVERE WEATHER EXISTS SUNDAY AFTERNOON INTO
THE EARLY EVENING. STRONG AND POTENTIALLY LONG TRACKED
TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE ALL POSSIBLE.

THERE IS A POTENTIAL FOR HIGH WINDS SUNDAY AFTERNOON FOLLOWING THE
PASSAGE OF THE DRYLINE DURING THE MID TO LATE AFTERNOON HOURS. AT
THIS TIME...THE POTENTIAL IS CONDITIONAL...BUT IF IT OCCURS WINDS
MAY GUST WELL ABOVE 50 MPH FOR A PERIOD OF TIME FROM LATE AFTERNOON
THROUGH EARLY EVENING.

STRONG AND GUSTY WINDS ARE LIKELY MONDAY WITH GUSTS IN EXCESS OF
45 MPH.

.SPOTTER INFORMATION STATEMENT...

AN EMERGENCY MANAGERS WEBINAR IS SCHEDULED FOR 230 PM TODAY...TO
DISCUSS THE SEVERE WEATHER POTENTIAL FOR THIS EVENING THROUGH SUNDAY.

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING AND AGAIN
ON SUNDAY AFTERNOON.

IAZ049-060-061-070>074-081>085-092>096-101715-
MARSHALL-POLK-JASPER-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-
CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
507 PM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT WITH A SLIGHT
RISK OF SEVERE WEATHER...MAINLY WEST OF INTERSTATE 35 AND NORTH OF
INTERSTATE 80. LARGE HAIL...DAMAGING WINDS WILL BE POSSIBLE WITH
THESE STORMS TONIGHT WITH A FEW TORNADOES POSSIBLE DURING THE
EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ON SUNDAY. THE THREAT
FOR A FEW TORNADOES...LARGE HAIL AND DAMAGING WINDS CONTINUES FOR
SUNDAY AFTERNOON...ESPECIALLY FOR LOCATIONS EAST OF I-35.

THERE IS A POTENTIAL FOR HIGH WINDS SUNDAY AFTERNOON FOLLOWING THE
PASSAGE OF THE DRYLINE DURING THE MID TO LATE AFTERNOON HOURS. AT
THIS TIME...THE POTENTIAL IS CONDITIONAL...BUT IF IT OCCURS WINDS
MAY GUST WELL ABOVE 50 MPH FOR A PERIOD OF TIME FROM LATE AFTERNOON
THROUGH EARLY EVENING.

STRONG AND GUSTY WINDS ARE LIKELY MONDAY WITH GUSTS IN EXCESS OF
45 MPH.

.SPOTTER INFORMATION STATEMENT...

AN EMERGENCY MANAGERS WEBINAR IS SCHEDULED FOR 230 PM TODAY...TO
DISCUSS THE SEVERE WEATHER POTENTIAL FOR THIS EVENING THROUGH SUNDAY.

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TONIGHT AND AGAIN ON
SUNDAY AFTERNOON.

REV

In the hours before

Local storm report, Apr 9, 9:11 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
911 PM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     HAIL             3 W NEMAHA              42.51N 95.15W
04/09/2011  M2.00 INCH       SAC                IA   STORM CHASER

            WINDSHIELD BROKEN

&&

SMALL
Local storm report, Apr 9, 9:13 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
913 PM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HAIL             1 S SCHALLER            42.48N 95.30W
04/09/2011  E1.75 INCH       SAC                IA   TRAINED SPOTTER

            TREES AND POWER LINES DOWN

&&

RHATTEBE
Local storm report, Apr 9, 9:18 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
918 PM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 PM     TORNADO          4 N NEMAHA              42.57N 95.09W
04/09/2011                   BUENA VISTA        IA   TRAINED SPOTTER

            LARGE WEDGE TORNADO

&&

RHATTEBE
Special weather statement, Apr 9, 9:21 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
921 PM CDT SAT APR 9 2011

IAZ004>007-015>017-023-024-033>035-100400-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...SAC CITY...ROCKWELL CITY...FORT DODGE
921 PM CDT SAT APR 9 2011

...STRONG THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES ARE MOVING
INTO THE AREA...

STRONG THUNDERSTORMS LOCATED IN NORTHERN SAC COUNTY ARE MOVING
NORTHEAST AT 25 MPH. THESE STORMS ARE CAPABLE OF PRODUCING GOLF
BALL SIZED HAIL...65 MPH WIND GUSTS AND TORNADOES. THE STORMS
WILL BE NEAR FONDA BY 930 PM AND BY POCAHONTAS BY 945 PM. OTHER
STORM STORMS NORTHWEST OF ALGONA WILL LIKELY PRODUCE LARGE HAIL
AND MAY ALSO PRODUCE A TORNADO. IF STORMS APPROACH YOUR AREA SEEK
SHELTER INDOORS IMMEDIATELY AND REMEMBER THAT A TORNADO WATCH IS
IN EFFECT FOR YOUR AREA UNTIL 1 AM CDT SUNDAY MORNING.

FAB
Local storm report, Apr 9, 9:24 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
924 PM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND DMG     4 SE SCHALLER           42.45N 95.25W
04/09/2011                   SAC                IA   STORM CHASER

            AROUND A DOZEN FOOT DIAMETER TREES DOWN AND/OR UPROOTED
            NEAR THE VICINITY OF HIGHWAY 20 AND COUNTY ROAD M43.
            MULTIPLE POWER POLES DOWN.

&&

SMALL
Local storm report, Apr 9, 9:47 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
947 PM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND DMG     EARLY                   42.46N 95.15W
04/09/2011                   SAC                IA   FIRE DEPT/RESCUE

            MAJOR DAMAGE TO BUILDINGS IN TOWN. COMMERCIAL AND
            RESIDENTIAL. LARGE TREES DOWN. TIME ESTIMATED. NO
            INJURIES REPORTED IN EARLY AS OF YET.

&&

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:09 PM CDTTornado WarningDMXCrawford51 min
Apr 9, 7:58 PM CDTTornado WarningDMXSac47 min
Apr 9, 8:23 PM CDTTornado WarningDMXSac22 min
Apr 9, 8:41 PM CDTTornado WarningDMXSac34 min
Apr 9, 8:57 PM CDTSevere Thunderstorm WarningDMXKossuth, Palo Alto33 min
Apr 9, 9:11 PM CDTTornado WarningDMXCalhoun, Pocahontas, Sac49 min
Apr 9, 9:19 PM CDTSevere Thunderstorm WarningDMXSac26 min
Apr 9, 9:55 PM CDTTornado WarningDMXPalo Alto, Pocahontas35 min
Apr 9, 10:12 PM CDTTornado WarningDMXHancock, Kossuth33 min
Apr 9, 10:18 PM CDTTornado WarningDMXCerro Gordo, Hancock, Winnebago, Worth42 min
Apr 9, 10:22 PM CDTTornado WarningDMXPocahontas38 min
Apr 9, 10:28 PM CDTTornado WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas47 min
Apr 9, 10:54 PM CDTTornado WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas51 min
Apr 9, 10:58 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Worth25 min
Apr 9, 11:11 PM CDTTornado WarningDMXKossuth, Palo Alto12 min
Apr 9, 11:24 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto36 min
Apr 9, 11:29 PM CDTTornado WarningDMXHancock, Kossuth, Winnebago33 min
Apr 9, 11:36 PM CDTTornado WarningDMXEmmet, Palo Alto39 min
Apr 9, 11:41 PM CDTSevere Thunderstorm WarningDMXKossuth, Winnebago49 min
Apr 9, 11:55 PM CDTTornado WarningDMXKossuth, Palo Alto35 min
Apr 9, 11:58 PM CDTSevere Thunderstorm WarningDMXWinnebago, Worth32 min
Apr 10, 12:24 AM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago, Worth31 min
Apr 10, 12:53 AM CDTSevere Thunderstorm WarningDMXWorth22 min
Apr 10, 1:07 AM CDTSevere Thunderstorm WarningDMXSac38 min
Apr 10, 1:38 AM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster52 min
Apr 10, 3:54 AM CDTWind AdvisoryDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 33 more15 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.